MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD BIOSYN; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD BIOSYN; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number UM-204
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event was previously reported to the fda on a summary report and is now being submitted on a 3500a per fda request.Evaluation summary: post market vigilance (pmv) led an evaluation of received two devices.The visual inspection of the sample noted one needle and one suture.A tactile and microscopic inspection of the sutures was performed with no abnormalities.Upon microscopic inspection of the needle, normal needle crimp and swage marks were observed on the needle.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.A review of the device history record indicates the product was released meeting all quality release specifications at the time of manufacture.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: during a veterinary procedure, the thread detached from the needle.An additional suture was used without issue.There was no injury or harm to the animal.

Brand Name
BIOSYN
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7316189
Report Number9612501-2018-00311
Device Sequence Number11126680
Product Code GAM
UDI-Device Identifier20884521033365
UDI-Public20884521033365
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K000037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberUM-204
Device Catalogue NumberUM-204
Device Lot NumberD6C1288X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2017
Initial Report FDA Received Date03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1